Alert archive / Georgia / Tornado Warnings in 2023
Tornado Warning 84, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 14, 2023, 5:36 PM EDT for 4 counties in Georgia. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2023, 5:36 PM EDT (21:36 UTC)
- Expired
- Jun 14, 2023, 6:15 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Colquitt County, GA, Dougherty County, GA, Mitchell County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 114 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 5:37 PM EDT | HAIL 1.25 | 1 Sw Williamsburg, GA | Report from mPING: Half Dollar (1.25 in.). |
| Jun 14, 5:40 PM EDT | HAIL 3.75 | 1 Wsw Putney, GA | Public reported a picture of a 3.75 inch hail stone next to a measuring tape. |
| Jun 14, 6:14 PM EDT | HAIL 0.75 | 3 Ne New Elm, GA | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 12:17 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1769 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.2
The text
As transmitted.
174
WFUS52 KTAE 142136
TORTAE
GAC071-095-205-321-142215-
/O.NEW.KTAE.TO.W.0084.230614T2136Z-230614T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
536 PM EDT Wed Jun 14 2023
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
Southeastern Dougherty County in southwestern Georgia...
Northeastern Mitchell County in southwestern Georgia...
Northwestern Colquitt County in south central Georgia...
Southern Worth County in south central Georgia...
* Until 615 PM EDT.
* At 536 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Putney, moving southeast at 55 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Doerun around 550 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Bridgeboro, Funston, Minton, Livingston, Anderson City, Ticknor,
Minnesota, Parkerville, Powelltown and Pecan City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tallahassee.
&&
LAT...LON 3137 8368 3118 8386 3139 8420 3140 8419
3139 8418 3141 8418 3142 8415 3144 8414
3146 8416 3153 8409
TIME...MOT...LOC 2136Z 302DEG 49KT 3145 8410
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVD1 follow-up statement
121
WWUS52 KTAE 142155
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
555 PM EDT Wed Jun 14 2023
GAC095-205-142205-
/O.CAN.KTAE.TO.W.0084.000000T0000Z-230614T2215Z/
Dougherty GA-Mitchell GA-
555 PM EDT Wed Jun 14 2023
...THE TORNADO WARNING FOR SOUTHEASTERN DOUGHERTY AND NORTHEASTERN
MITCHELL COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 700 PM EDT for south central
and southwestern Georgia.
LAT...LON 3137 8368 3118 8386 3127 8400 3146 8400
3146 8398 3148 8398 3148 8400 3149 8400
TIME...MOT...LOC 2155Z 316DEG 30KT 3138 8396
$$
GAC071-321-142215-
/O.CON.KTAE.TO.W.0084.000000T0000Z-230614T2215Z/
Colquitt GA-Worth GA-
555 PM EDT Wed Jun 14 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR
NORTHWESTERN COLQUITT AND SOUTHERN WORTH COUNTIES...
At 555 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Doerun, or 10 miles southeast of Putney, moving
southeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Doerun around 605 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Bridgeboro, Funston, Minton, Livingston, Anderson City, Ticknor,
Minnesota, Parkerville, Powelltown and Schley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
&&
LAT...LON 3137 8368 3118 8386 3127 8400 3146 8400
3146 8398 3148 8398 3148 8400 3149 8400
TIME...MOT...LOC 2155Z 316DEG 30KT 3138 8396
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
42-DVDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 14, 5:07 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 14, 5:07 PM EDT, 29 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
507 PM EDT Wed Jun 14 2023
...New NEAR TERM, SHORT TERM, LONG TERM, MARINE, FIRE WEATHER, HYDROLOGY...
.NEAR TERM...
(Through Thursday)
Issued at 416 PM EDT Wed Jun 14 2023
A rinse and repeat day is on tap for the foreseeable future. Wish we
had a better outlook, unfortunately the MCS parade continues.
Several more MCS's will move through the region over the next 24
hours. The ongoing one, one overnight tonight, one late tomorrow
morning into the afternoon, and another late tomorrow afternoon into
the evening. The greatest potential for severe will be through the
next 12 hours. With greater than 4000 J/kg of MLCAPE and 0-1km SRH
greater than 300 m2/s2, high-res guidance is currently painting an
MCS that blows through the region from NW to SE tonight. This MCS
have the potential to be a QLCS bow-type, which comes with all
hazard types. The SPC currently has our region outlined under a
moderate risk for tonight which includes a 10-14% tornado threat
across SE AL/SW GA, with a 45-59% threat of severe winds, and a 30
to 44% threat of severe hail across the top half of our area. This
overnight MCS will have the potential to push all the way to the
Gulf, which the last few have failed to do. This will limit the
intensity for the two rounds tomorrow, since the atmosphere won't be
able to recover the moisture quickly enough before the forcing for
ascent arrives. However, this is a relative comparison, even if the
MCS's aren't as strong as tonights', this doesn't mean they won't be
potent. The SPC currently has a 5-9% tor threat and a 15-29% hail
and wind threat for tomorrow. Thus, it's not time to let our guard
down just yet. Given that tonight's MCS looks to be intense, make
sure to have multiple ways to receive warnings at night.
Overnight lows are expected to be in the low to mid 70s with daytime
highs in the upper 80s to low 90s.
&&
.SHORT TERM...
(Thursday night through Friday night)
Issued at 416 PM EDT Wed Jun 14 2023
More active weather is in the forecast for the short term.
Friday's forecast has been upgraded to Slight Risk for severe
weather (level 2 of 5). The troughing aloft and surface
boundaries, along with favorable CAPE and shear will support
strong to severe thunderstorms. Hail, damaging winds,and a few
tornadoes may be possible. Similar conditions are expected
Friday; however, given some model disagreements, we remain in a
Marginal Risk for severe weather (level 1 of 5) at this time.
There's also the possibility for some MCS type systems to roll
through, which could favor damaging winds.
With that being said, please make sure to continue to have
multiple ways to receive warnings. Know where your safe space is
from severe weather. For severe weather safety tips visit
weather.gov/safety.
&&
.LONG TERM...
(Saturday through Tuesday)
Issued at 416 PM EDT Wed Jun 14 2023
Ensembles show an upper level trough continuing to influence our
weather. Active weather remains possible over the weekend and
into early next week. Rain and thunderstorms look likely each day,
with storms possibly being strong at times. It's early to say if
we'll have severe weather.
&&
.AVIATION...
(18Z TAFS)
Issued at 146 PM EDT Wed Jun 14 2023
VFR to MVFR conditions are expected through most of the TAF
period, thunderstorms will be ongoing for nearly the entire TAF
period and are expected to impact most if not all terminals.
Brief MVFR to IFR conditions are possible within thunderstorms.
Conditions may begin to improve by tomorrow afternoon.
&&
.MARINE...
Issued at 416 PM EDT Wed Jun 14 2023
Stormy weather is likely the next few days with multiple rounds
of showers and thunderstorms moving near or across the waters.
Thunderstorms will be capable of strong gusty winds, hail,
waterspouts and frequent lightning. Otherwise, generally southwest
winds are expected with periods of cautionary conditions possibly
starting tomorrow night.
&&
.FIRE WEATHER...
Issued at 416 PM EDT Wed Jun 14 2023
An unseasonably wet pattern will remain in place for the rest of this
week with the potential for severe weather each day. Elevated
transport winds will continue to contribute to pockets of high
dispersion over parts of Southeast Alabama, Southwest Georgia, and
the Florida Big Bend and Panhandle over the next few days
&&
.HYDROLOGY...
Issued at 416 PM EDT Wed Jun 14 2023
No major changes were made to the rainfall forecast for the next
few days. Periods of heavy rain will be possible through week,
with the greatest chances looking to be today through Friday. The
standard 4 to 8 inches is still forecast for portions SE AL and SW
GA, which is where the Flood Watch was hoisted earlier in the day.
Locally higher amounts could be possible if storms stall or train,
which correlates with the WPC Moderate and Slight Risks of
Excessive Rainfall. In our FL counties, lower amounts of 2 to 4
inches along I-10 and 1 to 3 inches for coastal communities are
possible. A Marginal Risk of Excessive Rain is forecast for these
areas today. The Excessive Rainfall risk for Thursday is Slight
for areas along and north of I-10, and Marginal for areas south.
Friday the majority of the CWA is in a Marginal Risk. Flooding
could range from nuisance and poor drainage to flash flooding if
storms drop substantial amounts of rain or train over an area.
In terms of rivers, we're expecting to see rises with several
points potentially reaching action stage along portions of the
Flint, Ochlockonee, and Choctawhatchee. If higher rainfall rates
are realized we could see rivers respond and potentially reach
minor flood stage.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the
office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 72 90 73 89 / 60 70 70 70
Panama City 75 87 74 87 / 50 60 70 70
Dothan 69 86 70 88 / 80 80 70 60
Albany 68 86 68 89 / 80 80 70 50
Valdosta 70 87 70 89 / 70 80 80 70
Cross City 72 89 74 89 / 40 70 70 70
Apalachicola 77 86 77 86 / 40 60 60 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Friday evening for FLZ007-009-011.
High Rip Current Risk until midnight EDT /11 PM CDT/ tonight for
FLZ108-112-114.
GA...Flood Watch through Friday evening for GAZ120>131-142>148-
155>161.
AL...Flood Watch through Friday evening for ALZ065>069.
GM...None.
&&
NEAR TERM...Oliver
SHORT TERM...KR
LONG TERM....KR
AVIATION...Oliver
MARINE...Merrifield
FIRE WEATHER...Oliver
HYDROLOGY...KRIn the hours before
Local storm report, Jun 14, 4:27 PM EDT, 1 hour 9 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
427 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM Hail 5 NE Red Store Crossroa 31.45N 84.22W
06/14/2023 E2.75 inch Dougherty GA Public
Baseball sized hail reported on Calvary
Road.
&&Local storm report, Jun 14, 4:37 PM EDT, 59 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
437 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0236 PM Tornado 1 NNE Nicholasville 31.42N 84.66W
06/14/2023 Early GA Public
Damage reported in the area of Quail Country
Road.
&&Local storm report, Jun 14, 5:12 PM EDT, 24 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
512 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail 2 N Pecan City 31.55N 84.06W
06/14/2023 E3.00 inch Dougherty GA Other Federal
2-3 inch hail stones falling on the Albany
Marine Corps logistic base.
&&
EBLocal storm report, Jun 14, 5:22 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
522 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail 2 SSE Irwinville 31.62N 83.37W
06/14/2023 E1.75 inch Irwin GA Public
report of golf ball sized hail south of
Irwinville.
&&
rhLocal storm report, Jun 14, 5:24 PM EDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
524 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Hail Albany 31.58N 84.17W
06/14/2023 E1.75 inch Dougherty GA Public
report of golf ball sized hail in Albany.
&&
rhLocal storm report, Jun 14, 5:28 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
528 PM EDT Wed Jun 14 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Hail 2 SSE Irwinville 31.62N 83.37W
06/14/2023 E1.75 inch Irwin GA Public
Corrects time of previous hail report from 2
SSE Irwinville. report of golf ball sized
hail south of Irwinville.
&&
rhThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 3:37 AM EDT | Flood Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 64 hr |
| Jun 14, 8:44 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 46 min |
| Jun 14, 10:49 AM EDT | Special Weather Statement | TAE | Clay | 26 min |
| Jun 14, 11:27 AM EDT | Special Weather Statement | TAE | Ben Hill, Irwin | 33 min |
| Jun 14, 11:38 AM EDT | Tornado Warning | TAE | Clay | 52 min |
| Jun 14, 11:47 AM EDT | Tornado Warning | TAE | Quitman, Randolph | 9 min |
| Jun 14, 12:40 PM EDT | Special Weather Statement | TAE | Quitman | 50 min |
| Jun 14, 12:42 PM EDT | Tornado Warning | TAE | Randolph | 48 min |
| Jun 14, 1:05 PM EDT | Tornado Warning | TAE | Clay, Early | 25 min |
| Jun 14, 1:09 PM EDT | Severe Thunderstorm Warning | TAE | Clay | 36 min |
| Jun 14, 1:15 PM EDT | Tornado Warning | TAE | Quitman, Randolph | 25 min |
| Jun 14, 1:17 PM EDT | Tornado Warning | TAE | Early | 43 min |
| Jun 14, 1:25 PM EDT | Tornado Warning | TAE | Calhoun, Clay, Early | 50 min |
| Jun 14, 1:46 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Randolph, Terrell | 44 min |
| Jun 14, 1:57 PM EDT | Tornado Warning | TAE | Early | 48 min |
| Jun 14, 2:07 PM EDT | Tornado Warning | TAE | Baker, Calhoun, Dougherty | 38 min |
| Jun 14, 2:34 PM EDT | Tornado Warning | TAE | Baker, Calhoun, Dougherty, Early | 41 min |
| Jun 14, 2:35 PM EDT | Areal Flood Advisory | TAE | Lee, Randolph, Terrell | 115 min |
| Jun 14, 2:59 PM EDT | Tornado Warning | TAE | Dougherty, Lee, Turner, Worth | 46 min |
| Jun 14, 3:03 PM EDT | Tornado Warning | TAE | Baker, Dougherty, Mitchell | 42 min |
| Jun 14, 3:04 PM EDT | Severe Thunderstorm Warning | TAE | Brooks, Lanier, Lowndes | 41 min |
| Jun 14, 3:35 PM EDT | Tornado Warning | TAE | Ben Hill, Irwin, Turner, Worth | 40 min |
| Jun 14, 3:37 PM EDT | Tornado Warning | TAE | Dougherty, Worth | 38 min |
| Jun 14, 3:43 PM EDT | Severe Thunderstorm Warning | TAE | Clay, Quitman, Randolph, Terrell | 47 min |
| Jun 14, 3:53 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Terrell | 67 min |
| Jun 14, 4:11 PM EDT | Tornado Warning | TAE | Ben Hill, Irwin, Turner | 49 min |
| Jun 14, 4:12 PM EDT | Severe Thunderstorm Warning | TAE | Ben Hill, Irwin, Tift, Turner, Worth | 63 min |
| Jun 14, 4:14 PM EDT | Flash Flood Warning | TAE | Quitman, Randolph, Terrell | 6 hr |
| Jun 14, 4:21 PM EDT | Tornado Warning | TAE | Baker, Calhoun, Dougherty, Mitchell | 39 min |
| Jun 14, 4:23 PM EDT | Flash Flood Warning | TAE | Lee | 6 hr |
| Jun 14, 4:27 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Quitman, Randolph, Terrell | 48 min |
| Jun 14, 4:42 PM EDT | Tornado Warning | TAE | Irwin | 35 min |
| Jun 14, 4:49 PM EDT | Flash Flood Warning | TAE | Dougherty | 6 hr |
| Jun 14, 4:56 PM EDT | Tornado Warning | TAE | Dougherty, Mitchell, Turner, Worth | 49 min |
| Jun 14, 5:10 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Quitman, Randolph | 80 min |
| Jun 14, 5:13 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Dougherty, Lee, Randolph, Terrell | 77 min |
| Jun 14, 5:29 PM EDT | Flash Flood Warning | TAE | Worth | 6 hr |
| Jun 14, 5:32 PM EDT | Tornado Warning | TAE | Berrien, Colquitt, Cook, Tift, Worth | 43 min |
| Jun 14, 5:43 PM EDT | Severe Thunderstorm Warning | TAE | Lee, Terrell | 62 min |
| Jun 14, 5:55 PM EDT | Flash Flood Warning | TAE | Dougherty | 4 hr |
| Jun 14, 6:10 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Tift | 80 min |
| Jun 14, 6:10 PM EDT | Tornado Warning | TAE | Berrien | 50 min |
| Jun 14, 6:21 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Calhoun, Clay, Dougherty, Early, Mitchell and 2 more | 69 min |
| Jun 14, 7:02 PM EDT | Severe Thunderstorm Warning | TAE | Baker, Brooks, Colquitt, Cook, Decatur, Early and 5 more | 88 min |
| Jun 14, 7:21 PM EDT | Severe Thunderstorm Warning | TAE | Berrien, Colquitt, Cook, Lanier, Lowndes | 84 min |
| Jun 14, 7:34 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Clay, Early, Miller, Randolph | 71 min |
| Jun 14, 7:42 PM EDT | Severe Thunderstorm Warning | TAE | Early, Miller, Seminole | 33 min |
Nearby
Tornado Warnings in Georgia, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.